Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Cheyenne, WY

May 7, 2014Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 7, 2014, 5:00 PM MDT for Kimball County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 5:00 PM MDT (23:00 UTC)
Expired
May 7, 2014, 5:45 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:18 PM MDTHAIL 0.2514 Sw Kimball, NE
May 7, 5:19 PM MDTHAIL 0.511 Sw Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 12:37 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS55 KCYS 072300
SVRCYS
NEC105-072345-
/O.NEW.KCYS.SV.W.0009.140507T2300Z-140507T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF PANORAMA POINT...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  KIMBALL...OLIVER CAMPGROUND...OLIVER RESERVOIR...KIMBALL AIRPORT
  AND DIX.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 8 AND 32.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY 
IN EFFECT FOR KIMBALL COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4113 10406 4129 10369 4139 10368 4139 10346
      4103 10339 4099 10371 4100 10399
TIME...MOT...LOC 2259Z 250DEG 21KT 4108 10389

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER/HAHN
2 follow-up statements
581 
WWUS55 KCYS 072320
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT WED MAY 7 2014

NEC105-072345-
/O.CON.KCYS.SV.W.0009.000000T0000Z-140507T2345Z/
KIMBALL NE-
520 PM MDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL COUNTY UNTIL 545 PM MDT...

AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF KIMBALL AIRPORT...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
KIMBALL...KIMBALL AIRPORT AND DIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4099 10371 4117 10380 4129 10369 4139 10368
      4139 10346 4103 10339
TIME...MOT...LOC 2320Z 250DEG 21KT 4112 10373

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER/HAHN
814 
WWUS55 KCYS 072338
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
538 PM MDT WED MAY 7 2014

NEC105-072347-
/O.EXP.KCYS.SV.W.0009.000000T0000Z-140507T2345Z/
KIMBALL NE-
538 PM MDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIMBALL COUNTY WILL
EXPIRE AT 545 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 4099 10371 4117 10380 4129 10369 4139 10368
      4139 10346 4103 10339
TIME...MOT...LOC 2337Z 250DEG 21KT 4115 10361

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:21 PM MDT, 39 minutes earlier.

Area forecast discussion, May 7, 4:21 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT WED MAY 7 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 400 PM MDT WED MAY 7 2014

WATER VAPOR IMAGERY SHOWED CLOSED UPPER LOW SPINNING JUST SOUTH OF
SLC. DIFFLUENCE ALOFT AND ENERGY LIFTING NORTHEAST ACROSS CO AND
WY PROVIDING SUBSTANTIAL LIFT FOR CLUSTERS OF INTENSE CONVECTION
FROM SOUTHEAST WY INTO NORTHERN CO. BULK SHEAR PARAMETERS OF 50-60
KT AND SBCAPES OF 1500-2000 J/KG ADEQUATE FOR LARGE HAIL AND EVEN
A FEW TORNADOES...ESPECIALLY ALONG A SURFACE BOUNDARY DRAPED NEAR
THE CO-WY BORDER. THE FOCUS FOR THE CONVECTION WILL SHIFT EAST AND
SOUTH THIS EVENING AS THE UPPER AND SURFACE LOW CENTERS MOVE FROM
THE CENTRAL ROCKIES INTO NEBRASKA TONIGHT. LOCALLY HEAVY RAINFALL
OVER ALREADY SATURATED GROUNDS FROM EAST LARAMIE COUNTY INTO THE
SOUTHERN NE PANHANDLE WILL MAINTAIN A FLASH FLOOD THREAT THROUGH
TONIGHT.

AFTER THE SEVERE THREAT ENDS...THE NEXT CONCERN WILL BE ACCUMULATING
SNOW LATER TONIGHT AND THURSDAY MORNING AS THE COLDER AIR INFILTRATES
INTO THE CWA WITH THE PASSAGE OF THE UPPER TROUGH. GFS QG PROGS DEPICT
THE STRONGEST UPWARD VERTICAL MOTION LIFTING NORTHEAST ACROSS EASTERN
WY PLAINS AND NEBRASKA PANHANDLE BETWEEN 06Z AND 12Z THURSDAY. SHOWERS
WILL CHANGE TO SNOW BETWEEN 3 AM AND 6 AM AS TEMPERATURES FALL TO
INTO THE LOWER AND MID 30S. POTENTIAL IS THERE FOR HEAVY WET SNOWFALL
FROM EXTREME EAST CENTRAL WY INTO THE NORTHERN NE PANHANDLE EARLY
THURSDAY MORNING BEFORE TAPERING OFF. GENERALLY LOOKING AT 3 TO 6
INCHES...HIGHEST ALONG THE PINE RIDGE. OVER THE MOUNTAINS...2 TO 4
INCHES WITH HIGHER AMOUNTS ABOVE 8000 FT...WITH 1 TO 2 INCHES OVER
THE SOUTHEAST WY PLAINS INCLUDING CHEYENNE. ISSUED A WINTER WEATHER
ADVISORY FOR NIOBRARA...SIOUX...DAWES AND BOX BUTTE COUNTIES FROM
3 AM THROUGH 11 AM THURSDAY. IT WILL BE BRISK ACROSS THE PLAINS
WITH NORTHWEST WINDS 15 TO 25 MPG AND GUSTY.

THE SNOW CHANGES TO RAIN BY THURSDAY AFTERNOON AS TEMPERATURES RISE
INTO THE UPPER 30S AND LOWER 40S. FAVORED THE COOLER METMOS FOR
HIGH TEMPERATURES WITH LOWER THICKNESSES AND 700MB TEMPERATURES
AROUND -5C. THE SHOWERS END THURSDAY EVENING WITH THE PASSAGE OF A
SHORTWAVE RIDGE...BUT RETURNS TO MOST OF SOUTH CENTRAL AND SOUTHEAST
WY FRIDAY AFTERNOON WITH THE APPROACH OF THE NEXT PACIFIC TROUGH.
COULD SEE ISOLATED TSTORMS WEST OF THE LARAMIE RANGE. FRIDAY WILL
BE MUCH WARMER WITH 700MB TEMPERATURES NEAR 0C. IT WILL BECOME
BREEZY IN THE AFTERNOON AS WEST-SOUTHWEST WINDS INCREASE TO 25 TO
35 MPH ALONG AND WEST OF THE LARAMIE RANGE.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 315 PM MDT WED MAY 7 2014

SHOWER ACTIVITY WILL DECREASE FRIDAY EVENING WITH PASSAGE OF UPPER
IMPULSE LEAVING A MILD AND MAINLY DRY PATTERN OVER THE CWA SATURDAY.
MEANWHILE NEXT UPPER LOW DROP SE OVER THE WESTERN PART OF THE COUNTRY
WITH A SWLY UPPER FLOW OVER THE CWA AHEAD OF IT. NEXT PUSH OF COOLER
AIR DROPS OUT OF CANADA ACROSS THE AREA AS WELL SETTING UP ANOTHER
WET PATTERN SATURDAY NIGHT THROUGH SUNDAY NIGHT. RAIN WILL BE LIKELY
OVER THE CWA WITH SOME SNOW AS WELL OVER HIGHER ELEVATIONS. HAVE
UNDERCUT GUIDANCE TEMPS FOR SUNDAY GIVEN THE EXPECTED CLOUDS...PCPN
AND LOW THICKNESSES. CLEARING OUT MONDAY WITH THE PASSAGE OF THE UPPER
TROUGH AXIS WITH WARMING TEMPS THRU WEDS. A FAST MOVING SHORTWAVE MAY
BRING A FEW SHOWERS TO NORTHERN PARTS OF THE CWA TUESDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 315 PM MDT WED MAY 7 2014

SCTD TO NUMEROUS SHOWERS AND TSTRMS WILL MOVE OVER THE MTNS AND EASTERN
PLAINS INTO EARLY THIS EVENING WITH ASSOCIATED MVFR/IFR CIGS AND VSBYS.
WIDESPREAD MVFR/IFR CONDITIONS DEVELOPING THIS EVENING AS UPSLOPE FLOW
INCREASES WITH RAIN AND SNOW INCREASING AS WELL...CONTINUING INTO
THURSDAY MORNING.

&&

.FIRE WEATHER...
ISSUED AT 242 PM MDT WED MAY 7 2014

A POTENT SPRING STORM SYSTEM WILL BRING A WIDE VARIETY OF WEATHER TO
THE DISTRICTS TONIGHT AND THURSDAY...WITH THUNDERSTORMS OVER PARTS
OF THE PLAINS THIS EVENING...THEN RAIN AND SNOW LATE TONIGHT AND
THURSDAY. COOL TO MILD TEMPERATURES WILL SETTLE ACROSS THE AREA
INTO THE WEEKEND WITH MAINLY DRY WEATHER THEN THE NEXT LOW PRESSURE
SYSTEM TO AFFECT THE AREA WILL ARRIVE BY SUNDAY BRINGING MORE RAIN
AND SNOW TO MUCH OF THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM MDT THURSDAY FOR
     WYZ102.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WYZ119.

     FLOOD WATCH FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT
     FOR WYZ115.

NE...WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM MDT THURSDAY FOR
     NEZ002-003-095-096.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ020-021-054-055.

&&

SHORT TERM...JAMSKI
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...JAMSKI
Hazardous weather outlook, May 7, 4:42 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT WED MAY 7 2014

WYZ101>107-109>116-082245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
442 PM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST OVER PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST WYOMING THIS EVENING. BRIEF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH SOME OF
THE THUNDERSTORMS.

AS POTENT LOW PRESSURE SYSTEM MOVES OUT OF THE CENTRAL ROCKIES
AND INTO NEBRASKA TONIGHT...ACCUMULATING SNOW IS LIKELY LATER
TONIGHT AND THURSDAY MORNING. AT THIS TIME...ACCUMULATIONS WILL
RANGE FROM 2 TO 6 INCHES OVER THE MOUNTAINS...WITH 1 TO 2 INCHES
FOR THE PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW WILL MIX WITH OR CHANGE TO RAIN THURSDAY AFTERNOON.
ANOTHER PACIFIC TROUGH WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ108-117>119-082245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
442 PM MDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPING LATE
THIS AFTERNOON WILL CONTINUE THIS EVENING. SOME OF THE STORMS
WILL BE SEVERE EARLY THIS EVENING WITH LARGE HAIL TO TWO INCHES
IN DIAMETER...DAMAGING WINDS TO 60 MPH...AND POSSIBLY A FEW
TORNADOES. TORRENTIAL RAIN FALLING OVER ALREADY SATURATED
GROUNDS IN EXTREME SOUTHEAST WYOMING AND SOUTHERN NEBRASKA
PANHANDLE WILL INCREASE THE THREAT FOR FLASH FLOODING.

LATER TONIGHT...THE SHOWERS WILL CHANGE OVER TO WET SNOW AS
COLDER AIR OVERSPREADS THE AREA WITH THE PASSAGE OF THE UPPER
LEVEL TROUGH. THE SNOW WILL BE HEAVY OVER THE NORTHERN NEBRASKA
PANHANDLE INCLUDING THE PINE RIDGE WHERE AS MUCH AS SIX INCHES
IS LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE SNOW WILL MIX WITH OR CHANGE TO RAIN THURSDAY AFTERNOON.

A MORE POTENT STORM SYSTEM WILL PRODUCE WIDESPREAD RAIN AND SNOW
SATURDAY NIGHT AND SUNDAY. ACCUMULATING SNOW APPEARS LIKELY FOR
ELEVATIONS ABOVE 5000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY THIS EVENING
FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, May 7, 4:30 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT WED MAY 7 2014

NEZ020-072315-
BANNER NE-
430 PM MDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER COUNTY UNTIL 515
PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HARRISBURG...OR 21 MILES
NORTHWEST OF KIMBALL...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF WESTERN BANNER COUNTY.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4170 10403 4169 10371 4139 10382 4140 10398
TIME...MOT...LOC 2230Z 188DEG 14KT 4149 10390

HAMMER
Local storm report, May 7, 4:32 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             8 NE BROADWATER         41.68N 102.74W
05/07/2014  M0.88 INCH       MORRILL            NE   TRAINED SPOTTER

            REPORTED THAT IT MAY BE GETTING BIGGER

&&

BCHAPMAN
Local storm report, May 7, 4:40 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 NW HARRISBURG         41.60N 103.81W
05/07/2014  M0.25 INCH       BANNER             NE   TRAINED SPOTTER

            HEAVY RAIN ALSO.

&&

BCHAPMAN
Local storm report, May 7, 4:43 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             3 N MORRILL             42.01N 103.92W
05/07/2014  E0.25 INCH       SIOUX              NE   TRAINED SPOTTER

            HAIL COVERS THE ROAD

&&

BCHAPMAN
Special weather statement, May 7, 4:51 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
451 PM MDT WED MAY 7 2014

NEZ020-072330-
BANNER NE-
451 PM MDT WED MAY 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANNER COUNTY UNTIL 530
PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING THROUGH CENTRAL BANNER
COUNTY. THESE STORMS WERE MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISBURG...
  THE INTERSECTION OF HIGHWAY 88 AND WRIGHTS GAP ROAD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4170 10379 4170 10348 4140 10350 4140 10386
TIME...MOT...LOC 2249Z 189DEG 21KT 4152 10373

HAMMER
Local storm report, May 7, 4:53 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             BUSHNELL                41.23N 103.89W
05/07/2014  E1.00 INCH       KIMBALL            NE   TRAINED SPOTTER

0448 PM     HAIL             3 W BUSHNELL            41.23N 103.95W
05/07/2014  E0.25 INCH       KIMBALL            NE   TRAINED SPOTTER

            SEEMED TO BE SOFT BUT LOTS OF IT

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 7:49 PM MDTSpecial Weather StatementCYSBanner41 min
May 6, 8:50 PM MDTSpecial Weather StatementCYSKimball55 min
May 6, 9:11 PM MDTSevere Thunderstorm WarningCYSKimball49 min
May 6, 9:32 PM MDTSpecial Weather StatementCYSBanner43 min
May 6, 10:07 PM MDTSpecial Weather StatementCYSKimball38 min
May 6, 10:35 PM MDTSpecial Weather StatementCYSMorrill25 min
May 6, 10:45 PM MDTSpecial Weather StatementCYSKimball30 min
May 6, 11:04 PM MDTSevere Thunderstorm WarningCYSCheyenne41 min
May 6, 11:43 PM MDTSpecial Weather StatementCYSCheyenne32 min
May 7, 3:45 AM MDTFlash Flood WatchCYSBanner, Cheyenne, Kimball, Morrill16 hr
May 7, 3:04 PM MDTWinter Weather AdvisoryCYSBox Butte, Dawes, Sioux19 hr
May 7, 3:37 PM MDTSevere Thunderstorm WarningCYSKimball38 min
May 7, 4:15 PM MDTSevere Thunderstorm WarningCYSKimball45 min
May 7, 4:24 PM MDTSpecial Weather StatementCYSMorrill36 min
May 7, 4:30 PM MDTSpecial Weather StatementCYSBanner45 min
May 7, 4:51 PM MDTSpecial Weather StatementCYSBanner39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.